Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 11, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 12, 2018, 2:25 AM PDT for Elko County, Nevada. It took effect at Aug 12, 2018, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2018, 2:25 AM PDT (09:25 UTC)
- In effect from
- Aug 12, 2018, 11:00 AM PDT
- Expired
- Aug 12, 2018, 7:56 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 4155 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
025 WWUS85 KLKN 120925 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 225 AM PDT Sun Aug 12 2018 ...Isolated to scattered dry thunderstorms will develop across eastern Nevada today and expand west and north by Monday... NVZ455-470-130330- /O.NEW.KLKN.FW.W.0011.180812T1800Z-180813T0600Z/ /O.NEW.KLKN.FW.A.0008.180813T1800Z-180814T0600Z/ White Pine County-Eastern Elko County- 225 AM PDT Sun Aug 12 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from 11 AM this morning to 11 PM PDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for dry thunderstorms and gusty outflow winds is in effect from Monday morning through Monday evening. * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated to scattered. * Outflow Winds...Gusts 45 to 55 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ454-457-130330- /O.NEW.KLKN.FW.A.0008.180813T1800Z-180814T0600Z/ Central Lander and Eureka Counties- Northern Nye County/Lander and Eureka Counties South of Highway 50- 225 AM PDT Sun Aug 12 2018 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454 AND 457... The National Weather Service in Elko has issued a Fire Weather Watch for dry thunderstorms and gusty outflow winds, which is in effect from Monday morning through Monday evening. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties and Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...Scattered. * Outflow Winds...Gusts 45 to 55 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ JRM
3 follow-up statements
219 WWUS85 KLKN 121842 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1142 AM PDT Sun Aug 12 2018 ...Isolated to scattered dry thunderstorms will develop across eastern Nevada today and expand west and north by Monday and Tuesday... NVZ455-470-131245- /O.CAN.KLKN.FW.A.0008.180813T1800Z-180814T0600Z/ /O.NEW.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ /O.EXT.KLKN.FW.W.0011.000000T0000Z-180814T1800Z/ White Pine County-Eastern Elko County- 1142 AM PDT Sun Aug 12 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... The National Weather Service in Elko has issued a Red Flag Warning which is now in effect through 11 AM PDT Tuesday for dry thunderstorms and gusty outflow winds. The Fire Weather Watch is no longer in effect. The National Weather Service in Elko has issued a Fire Weather Watch for dry thunderstorms and gusty outflow winds, which is in effect from Tuesday morning through Wednesday morning. * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms this Sunday afternoon and evening are expected to redevelop on Monday and possibly again on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ454-131245- /O.UPG.KLKN.FW.A.0008.180813T1800Z-180814T0600Z/ /O.NEW.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ /O.NEW.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ Central Lander and Eureka Counties- 1142 AM PDT Sun Aug 12 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from 11 AM Monday to 11 AM PDT Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for dry thunderstorms and gusty outflow winds is in effect from Tuesday morning through Wednesday morning. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to develop on Monday afternoon and evening and possibly redevelop on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ457-131245- /O.UPG.KLKN.FW.A.0008.180813T1800Z-180814T0600Z/ /O.NEW.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ Northern Nye County/Lander and Eureka Counties South of Highway 50- 1142 AM PDT Sun Aug 12 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 457... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from 11 AM Monday to 11 AM PDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to develop late Monday morning and continue into Monday evening. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467>469-131245- /O.NEW.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County- 1142 AM PDT Sun Aug 12 2018 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 467...468 AND 469... The National Weather Service in Elko has issued a Fire Weather Watch for dry thunderstorms and gusty outflow winds, which is in effect from Tuesday morning through Wednesday morning. * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County and Fire Weather Zone 469 Southwestern and Central Elko County. * Thunderstorm Coverage...Isolated dry thunderstorms are expected to develop Tuesday afternoon and evening. * Outflow Winds...Gusts 40 to 50 mph possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ PVC
583 WWUS85 KLKN 122144 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 244 PM PDT Sun Aug 12 2018 NVZ455-470-131545- /O.CON.KLKN.FW.W.0011.000000T0000Z-180814T1800Z/ /O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ White Pine County-Eastern Elko County- 244 PM PDT Sun Aug 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms will gradually dissipate this evening, but are expected to redevelop on Monday and possibly again on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ454-131545- /O.CON.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ /O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ Central Lander and Eureka Counties- 244 PM PDT Sun Aug 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to develop on Monday afternoon and evening and possibly redevelop on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ457-131545- /O.CON.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ Northern Nye County/Lander and Eureka Counties South of Highway 50- 244 PM PDT Sun Aug 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 457... * Affected Area...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms will gradually dissipate this evening, but are expected to redevelop on Monday and possibly again on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467>469-131545- /O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County- 244 PM PDT Sun Aug 12 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 467...468 AND 469... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County and Fire Weather Zone 469 Southwestern and Central Elko County. * Thunderstorm Coverage...Isolated dry thunderstorms are expected to develop Tuesday afternoon and evening. * Outflow Winds...Gusts 40 to 50 mph possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
578 WWUS85 KLKN 130256 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 756 PM PDT Sun Aug 12 2018 NVZ455-470-132100- /O.CAN.KLKN.FW.W.0011.000000T0000Z-180814T1800Z/ /O.EXA.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ /O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ White Pine County-Eastern Elko County- 756 PM PDT Sun Aug 12 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from 11 AM Monday to 11 AM PDT Tuesday. * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to redevelop on Monday and possibly again on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ454-132100- /O.CON.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ /O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ Central Lander and Eureka Counties- 756 PM PDT Sun Aug 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to develop on Monday afternoon and evening and possibly redevelop on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ457-132100- /O.CON.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ Northern Nye County/Lander and Eureka Counties South of Highway 50- 756 PM PDT Sun Aug 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 457... * Affected Area...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to redevelop on Monday and possibly again on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467>469-132100- /O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County- 756 PM PDT Sun Aug 12 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 467...468 AND 469... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County and Fire Weather Zone 469 Southwestern and Central Elko County. * Thunderstorm Coverage...Isolated dry thunderstorms are expected to develop Tuesday afternoon and evening. * Outflow Winds...Gusts 40 to 50 mph possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ LIW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 11, 2:16 PM PDT, 12 hours 9 minutes earlier.
Area forecast discussion, Aug 11, 2:16 PM PDT, 12 hours 9 minutes before
Area Forecast Discussion National Weather Service Elko NV 216 PM PDT Sat Aug 11 2018 .SYNOPSIS...Moisture slowly increases during the next two days across central and eastern Nevada. This brings isolated thunderstorms to the region, except northwest Nevada where dry weather prevails. Smoke and haze persists across the region. && .SHORT TERM...Tonight through Monday. HRRR Smoke product indicates that the haze is not going anywhere soon, especially with a westerly component that brings smoke from the California wildfires. A weak trough shears northeast over the Pacific northwest this afternoon and tonight. The trailing edge of the trough boosts gradient flow over northwest Nevada for gusty winds late in the day and continuing this evening. Shallow cool front pushes into northwest NV overnight and becomes stationary between the northern border and I80. While the northern portion of the warm high dome gets flatten by shearing trough, the southern portion remains firm over southern Utah and Arizona. Monsoonal moisture streams northward over central and eastern NV during the next two days. Isolated diurnally driven thunderstorms will develop across this area, with higher coverage over the higher terrain (from the Toiyabes east to the Snake range). Southwest flow prevails over northwest NV, keeping that portion of the state dry. With the high warm dome no longer overhead, daytime temperatures will not be as hot, but remain above the seasonal norms. .LONG TERM...Monday night through next Saturday. Models are in generally good agreement through the extended period. Upper high center will weaken this weekend while splitting to the northeast and retreating southward which will cause daytime temperatures to cool down to between 85 and 95 degrees for the first half of next week. Although main trough energy will pass north of region, modest monsoonal moisture over the east half of the state will allow for isolated to perhaps scattered pockets of dry and wetter storms to occur on Tuesday and Wednesday afternoon/evenings across portions of northeast and central Nevada. A mid-level shortwave lifting northeastward across California could also trigger isolated storms farther west and north on Wednesday before shifting eastward on Thursday. Upper high is forecast to briefly rebuild over California into Nevada on Friday and next Saturday which should allow for dry, storm-free weather to return to the state with afternoon temperatures warming back up into the mid 90s to near 100. && .AVIATION...VFR but hazy conditions are expected through Sunday evening for KWMC KBAM KEKO KELY and KTPH with the possibility of MVFR visibilities primarily around and west-southwest of KWMC on Sunday as thicker smoke plumes from California wildfires impact western Nevada. Isolated thunderstorms have developed in the vicinity of KELY this afternoon with a better chance on Sunday as weak push of monsoonal moisture continues to slowly creep northward. && .FIRE WEATHER... Evening gusty winds to 35 mph across zone 467 will exist through much of the evening. Gusty winds will gradually diminish overnight. As cold front pushes into northwest Nevada overnight, humidity values will increase. Moisture gradually increases during the next two days bringing the threat of thunderstorms to central and eastern Nevada. Initially, isolated dry thunderstorms are expected but gradually become wet toward mid week. Sunday, the highest dry lightning threat will be across zone 454, 455, 457, and 470, but areal coverage will be isolated. Monday, the dry lightning threat includes 454, 469 and 470 but some storms will be wet. For zone 454 and 455, storms are likely to be wet as precipitable water continues to rise above 0.75 inches. Tuesday and Wednesday, higher confidence that most thunderstorms will be generating wetting rains. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 11 PM PDT this evening for Central and Western Humboldt County. && 88/95/95/88
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:25 AM PDT | Fire Weather Watch | LKN | Elko | 9 hr |
| Aug 12, 11:42 AM PDT | Fire Weather Watch | LKN | Elko | 26 hr |
| Aug 12, 11:42 AM PDT | Red Flag Warning | LKN | Elko | 35 hr |
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.